Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 227, NWS Shreveport, LA

August 4, 2005Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 4, 2005, 4:29 PM CDT for Nacogdoches County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2005, 4:29 PM CDT (21:29 UTC)
Expired
Aug 4, 2005, 5:30 PM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2069 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2069 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:15 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 4, 3:15 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT THU AUG 4 2005

.DISCUSSION...
WIDELY SCATTERED CONVECTION BEGINNING TO POP UP ACROSS NORTHEAST
TEXAS AND SOUTHEAST OKLAHOMA WHERE A FABORABLE LOW LEVEL THETAE
AXIS EXISTS ALONG WITH HIGHER PRECIPITABLE WATER. SOME DRIER AIR
OBSERVED ON VIS SATELLITE AND THE LACK OF CUMULUS NOTED ACROSS OUR
NORTHEAST ZONES THIS AFTERNOON WITH WEAK NORTHEAST FLOW ALOFT
EXPECTED TO CONTINUE THE NEXT SEVERAL DAYS. BEST CHANCES OF RAIN
WILL BE ACROSS THE EAST HALF TONIGHT BUT COVERAGE ONLY WARRANTING
SLIGHT CHANCE. KEPT SLIGHT CHANCE GOING THROUGH THE WEEKEND
AREAWIDE AS UPPER LEVEL CUTOFF SYSTEM ACROSS THE NE GULF COAST
RETROGRADES WESTWARD TOWARDS THE REGION. GFS IS PROBABLY TOO QUICK
TO DISSIPATE THIS SYSTEM WITH A DEEPENING TROUGH AXIS ACROSS THE
SOUTHERN PLAINS BY EARLY NEXT WEEK. STILL IT APPEARS THAT PERHAPS
MONDAY WILL BE OUR BEST CHANCE OF RAIN THROUGH THE FORECAST WITH
GOOD MOISTURE IN PLACE. BEYOND EARLY NEXT WEEK...RAIN CHANCES
LOOKING SLIM AS UPPER RIDGE EXPECTED TO BUILD WESTWARD FROM THE
EAST COAST INTO THE GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  97  75  96 /  20  20  20  20
MLU  72  94  72  93 /  10  20  20  20
DEQ  70  97  71  96 /  20  20  20  20
TXK  73  97  73  96 /  20  20  20  20
ELD  72  96  72  95 /  10  20  20  20
TYR  73  96  73  96 /  20  20  20  20
GGG  73  96  73  96 /  20  20  20  20
LFK  73  96  73  96 /  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

13
Hazardous weather outlook, Aug 4, 12:00 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU AUG 4 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU AUG 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

13

In the hours before

Local storm report, Aug 4, 4:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CDT THU AUG 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     WINONA                  32.49N 95.17W
08/04/2005                   SMITH              TX   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN NEAR WINONA

0350 PM     TSTM WND DMG     WHITEHOUSE              32.23N 95.22W
08/04/2005                   SMITH              TX   LAW ENFORCEMENT

            A FEW TREES AND POWER LINES DOWN NEAR WHITEHOUSE

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:00 PM CDTSevere Thunderstorm WarningSHVSmith60 min
Aug 4, 5:11 PM CDTSevere Thunderstorm WarningSHVCherokee45 min
Aug 4, 6:00 PM CDTSevere Thunderstorm WarningSHVSabine60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.